MAUDE Adverse Event Report: LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM

LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Model Number STELLAR
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained injury using ipl handpiece following treatment by stellar device.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.Patient photos have been received in lumenis.An examination of the subject device was performed by lumenis service engineer after verifying all system functions including output energy verification of ipl and qsw handpieces.Both handpieces are measuring within tolerance using a calibrated external energy meter.Set pm reminder date.Verified software version is the latest release.Performed operational safety checks.System meets manufacturer specifications and is 100% operational and ready for use.No device malfunction was observed.The system was operational and was ready for use.The device was installed on march 12, 2025 and still under warranty.Device malfunction wasn't the suspected cause of the adverse event.A lumenis clinical healthcare director concluded: "lumenis received a report of an adverse event involving the stellar m22 ipl.The initial reporter was not the provider herself, and the treating provider and her primary contact have been largely unresponsive to requests for information.All attached photos and a screen shot with settings were provided by the clinical trainer reporting the adverse event.The clinical trainer was not onsite and did not give guidance to settings or treatment in this case, she was contacted by the treating provider.The provider has not supplied the completed ae form, there are details pertaining to treatment and outcome that are missing.The patient (also the provider as she practiced on herself) used ipl in the hair reduction presets to treat the bikini/brazilian area.She is a fitzpatrick v, and photos demonstrate darker skin on the inguinal area, closer to a fitzpatrick vi.Settings per the screenshot are rectangle lightguide, fitz v presets with black coarse hair, 755nm cutoff filter, 14j, 4.5/120ms triple pulse duration.There was not a test pulse that lumenis is aware of.Photos demonstrate areas of healing tissue (body area not identified- but reportedly bikini/brazilian) with both hyper and hypopigmentation.Wound care prescribed is not identified.This is user error.Test patch not done, darker tissue inappropriate for ipl.Possible effects: prolonged/permanent hyper or hypopigmentation." the hazard severity was rated by clinical director as 8 out of 10 - permanent injury with no impairment.According to the information received there was no device malfunction found.Regarding the clinical evaluation there was a user error.Test patch not done, darker tissue inappropriate for ipl.Based on 1010197_w risk analysis and report for m22 and stellar platform - section: # 18.1.1 - wrong operation by user.# 21.2.1 - applying second pass while the response of the first pass is excessive (erythema, edema) or not waiting long enough between test spot and treatment or not doing test spot at all.# 21.3.1 - using ipl on skin type 6.# 21.4.1 - wrong use of system (applying treatment when the treatment is contraindicated).The risks are within the acceptable range.Finally the hazard severity was rated as serious injury.Therefore this case was determined as reportable to the fda.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4) and per post marketing surveillance procedure (doc no.(b)(4).

Brand Name
STELLAR M22
Common Device Name
STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key22208580
Report Number3021349626-2025-00003
Device Sequence Number7723694
Product Code GEX
UDI-Device Identifier07290109144726
UDI-Public07290109144726
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K193500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 06/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTELLAR
Device Catalogue NumberGA-0006200LMXBE
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Initial Report FDA Received Date06/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale